Arkansas, 2026

Hail in Arkansas, March 4 to 5, 2026

March 4 to 5, 2026 · NWS TSA · 4 events in 2 counties and zones

Strong to severe thunderstorms developed into northwestern Arkansas during the evening of the 4th, ahead of a cold front moving into the region. The thunderstorms continued to affect the area through the early morning hours of the 5th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed into northwestern Arkansas during the evening of the 4th, ahead of a cold front moving into the region. The thunderstorms continued to affect the area through the early morning hours of the 5th. The strongest thunderstorms produced large hail up to golf ball size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 5:37 PM CST, 3 hours 36 minutes earlier. Its key messages:

  • Updated at 524 PM CST Wed Mar 4 2026
  • Limited severe potential this afternoon and evening across southeast OK and part of northwest AR. Locally heavy rainfall likely.
  • Potentially more widespread severe weather threat may develop Friday into Saturday, with continued heavy rainfall potential.
  • Unsettled weather returns early next week.
Area forecast discussion, Mar 4, 5:37 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
537 PM CST Wed Mar 4 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 524 PM CST Wed Mar 4 2026

 - Limited severe potential this afternoon and evening across
   southeast OK and part of northwest AR. Locally heavy rainfall
   likely.

 - Potentially more widespread severe weather threat may develop
   Friday into Saturday, with continued heavy rainfall potential.

 - Unsettled weather returns early next week.

&&

.SHORT TERM...
(Through Tonight)
Issued at 1126 AM CST Wed Mar 4 2026

Latest moeso-analysis shows outflow boundary re-inforced by morning
elevated convection was located from roughly a Wilburton-Ft Smith-
Harrison line late this morning with a much cooler and more stable
low level airmass to the north. At least scattered additional
elevated storms are anticipated this afternoon and will pose a low-
end hail threat, which may nudge the boundary a little farther south
through the afternoon. Airmass south of the boundary characterized
by CAPE of 1000-1500 where a few breaks in cloud cover have
developed this morning.

Expectation remains that more surface based storms will develop near
the outflow/front by mid afternoon, and any such storms would pose a
large hail and damaging wind threat, however the strongest deep
layer shear remains to the north closer to the upper system moving
across the Central Plains. Generally weak low-level flow should
limit the tornado threat.

Widespread PWAT values above the 95th percentile remain over the
region and this supports efficient rain producing storms. Some
localized amounts of 2-3" may occur with stronger cells, though such
amounts are expected to remain localized. Showers and storms will
diminish from the north this evening, but at least some threat will
likely linger across southeast OK through the night into Thursday
morning, but severe threat would end by later this evening.

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 1126 AM CST Wed Mar 4 2026

Warm front lifts back north Thursday in response to approaching
stronger upper level system moving across the Great Basin, with
moist war sector airmass likely spreading north across local
forecast area. Severe weather threat becomes focused across the high
plains Thursday afternoon, and some remnants of this are likely to
push toward northeast OK by late Thursday night and early Friday
morning. While this is unlikely to be severe, it does add some
complications to Firday's forecast. Nonetheless, a more substantial
upper system is forecast to eject into the plains Friday, albeit
with the primary forcing well to our north. This will eventually
push the dry line toward eastern OK by afternoon. Overall setup does
favor more robust severe weather with all modes possible, but this
will depend on how well the environment can recover from any morning
convection. Forecasts for the Friday afternoon and evening period
will need to be closely monitored. Fairly strong cold front will
also plunge south late Friday and could force another round of
strong storms.

Overall the weekend should be cooler and drier as cold front surges
south Friday evening. Moisture does not get pursed too far south and
indications are that it would return to some degree next week. The
wet weather should mitigate overall fire weather concerns for
several days, but flood potential may begin to increase.

&&

.AVIATION...
(00Z TAFS)
Issued at 524 PM CST Wed Mar 4 2026

Scattered convection will continue this evening along and east of
the stationary frontal boundary stretching from near KMLC into
northwest AR near KFYV. Otherwise expect occasional light showers
to impact northeast OK terminals through 05/06Z before subsidence
occurs behind an exiting shortwave. Showers will continue
overnight at remaining sites with thunder chances becoming more
uncertain so dropped to Prob30 from 02-10Z from southeast OK into
northwest AR. IFR conditions will persist across northwest AR
overnight with ceilings lowering at remaining sites to IFR/LIFR
with persistent warm advection over the frontal boundary. Any
breaks in the clouds will prompt fog to develop maintaining poor
flying conditions through daybreak. Clouds will gradually lift
into late morning Thursday however MVFR conditions are expected to
persist through the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  72  62  76 /  50  30  50  90
FSM   59  77  61  80 / 100  80  10  60
MLC   54  76  63  77 /  90  70  30  80
BVO   45  71  57  75 /  30  20  60  80
FYV   55  74  60  76 /  90  70  20  70
BYV   57  71  60  75 / 100  60  10  50
MKO   53  72  61  75 /  80  60  30  80
MIO   50  71  60  74 /  70  40  40  70
F10   52  74  61  76 /  70  50  40  90
HHW   60  77  62  77 /  90  60  10  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...24
Hazardous weather outlook, Mar 4, 4:59 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CST Wed Mar 4 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-052300-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CST Wed Mar 4 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma into West Central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast and East Central Oklahoma as well as Northwest
		    Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms will continue to develop and move northeast across
southeast and east central Oklahoma as well as northwest Arkansas
into the overnight hours east and southeast of a nearly stalled
frontal boundary over the region. Both surface and elevated based
instability will aid in increasing severe potentials through late
evening over these same locations. Large hail and damaging winds
are the primary severe threats, along with a limited tornado
potential. Severe potentials should begin to weaken after midnight
tonight as instability decreases. North of the frontal boundary,
across northeast Oklahoma, chances for elevated showers and storms
remains possible through tonight.

Also, with the thunderstorm activity will be a heavy rain threat,
which could create localized areas of flood concerns through
tonight. Additional rainfall of a half inch to locally in excess
of two inches are forecast through tonight across southeast and
east central Oklahoma as well as northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy
		 Rain Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy
		  Rain Potential.

EXTENDED DISCUSSION...
Showers and storms will linger into the day Thursday before
diminishing. Another round of thunderstorms is expected late
Thursday night and into Friday morning, focused across parts of
eastern Oklahoma. Friday afternoon into Friday night will feature
the highest threat for severe weather, with potential for large
hail, damaging winds, and a few tornadoes. Locally heavy rain will
be possible again on Friday into Friday night as well. Continue
to monitor forecasts through this week and have a severe weather
plan ready to go.

A low severe weather threat may extend into Saturday morning
across southeast Oklahoma before a cold front fully moves south
of the area. Low to medium thunderstorm chances and continued warm
conditions will continue Sunday into Monday, with better storm
chances returning by next Tuesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 4, 7:11 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CST Wed Mar 4 2026

OKZ068-069-072-074-050145-
Haskell OK-Adair OK-Sequoyah OK-Cherokee OK-
711 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL...NORTHERN
SEQUOYAH...SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES
THROUGH 745 PM CST...

At 711 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Vian, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Brushy Lake State Park...         Sallisaw...
Brushy...                         Mc Key...
Bunch...                          Vian...
Marble City...                    Box...
Tamaha...

This includes Interstate 40 in Oklahoma between mile markers 289 and
309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3533 9499 3541 9508 3545 9507 3546 9505
      3546 9508 3551 9512 3565 9493 3571 9477
      3554 9454
TIME...MOT...LOC 0111Z 235DEG 39KT 3545 9503

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 4, 7:14 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
714 PM CST Wed Mar 4 2026

OKZ073-050145-
Pittsburg OK-
714 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PITTSBURG COUNTY
THROUGH 745 PM CST...

At 713 PM CST, Doppler radar indicated a strong thunderstorm near
Wardville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Kiowa...                          Blanco...
Mcalester Regional Airport...     Pittsburg...
Savanna...                        Mcalester...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
southeastern Oklahoma.

&&

LAT...LON 3467 9588 3468 9589 3468 9609 3474 9609
      3496 9584 3470 9555 3459 9582 3459 9588
TIME...MOT...LOC 0113Z 234DEG 33KT 3468 9599

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 4, 7:36 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
736 PM CST Wed Mar 4 2026

OKZ049-073-075-050200-
Pittsburg OK-Latimer OK-Pushmataha OK-
736 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES THROUGH 800
PM CST...

At 735 PM CST, Doppler radar indicated a strong thunderstorm 9 miles
east of Blanco, moving east at 35 mph.

HAZARD...Wind gusts of 40 to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Hartshorne...                     Gowen...
Sardis...                         Haileyville...
Higgins...                        Tuskahoma...
Yanush...                         Clayton...
Wilburton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
southeastern Oklahoma.

&&

LAT...LON 3458 9567 3478 9573 3497 9534 3458 9526
TIME...MOT...LOC 0135Z 252DEG 32KT 3470 9562

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 4, 8:26 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
826 PM CST Wed Mar 4 2026

ARZ019-OKZ072-050300-
Crawford AR-Sequoyah OK-
826 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CRAWFORD AND
SOUTHEASTERN SEQUOYAH COUNTIES THROUGH 900 PM CST...

At 825 PM CST, Doppler radar indicated a strong thunderstorm over
Gans, moving northeast at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Dora...                           Roland...
Muldrow...                        Short...
Gans...                           Van Buren...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 3.
 Interstate 40 in Oklahoma between mile markers 314 and 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

&&

LAT...LON 3545 9440 3545 9441 3544 9442 3531 9468
      3533 9469 3533 9471 3535 9473 3536 9475
      3559 9451 3547 9435
TIME...MOT...LOC 0225Z 230DEG 19KT 3537 9467

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 4, 8:43 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
843 PM CST Wed Mar 4 2026

ARZ001-050300-
Benton AR-
843 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BENTON COUNTY
THROUGH 900 PM CST...

At 843 PM CST, Doppler radar indicated a strong thunderstorm over Pea
Ridge, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pea Ridge...                      Avoca...
Garfield...                       Gateway...
Hill Top...                       Bella Vista...
Rogers...

This includes Interstate 49 near mile marker 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
northwestern Arkansas.

&&

LAT...LON 3638 9406 3643 9427 3650 9423 3650 9389
TIME...MOT...LOC 0243Z 243DEG 20KT 3644 9409

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 4, 9:01 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
901 PM CST Wed Mar 4 2026

ARZ001-002-050330-
Carroll AR-Benton AR-
901 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 930 PM CST...

At 901 PM CST, Doppler radar indicated a strong thunderstorm over
Gateway, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pleasant Ridge...                 Garfield...
Gateway...                        Beaver...
Oak Hill...                       Busch...
Eureka Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
northwestern Arkansas.

&&

LAT...LON 3647 9346 3641 9398 3650 9400 3650 9347
TIME...MOT...LOC 0301Z 256DEG 31KT 3648 9390

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Tulsa radar (KINX), 113 km away, was scanning. The volume nearest the first event began at 03:12 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Benton

When
March 4, 9:13 PM CST
Where
Benton County, 3 mi S of Hiwasse
Measured
1 in hail
Reported by
Public
Coordinates
36.387, -94.330

Hail, Benton

When
March 4, 9:17 PM CST
Where
Benton County, 2.86 mi WSW of Bella Vista
Measured
1.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
36.420, -94.280

Large hail up to golf ball size damaged homes and vehicles.

Hail, Benton

When
March 4, 9:20 PM CST
Where
Benton County, 4.22 mi NNW of Bella Vista
Measured
1 in hail
Reported by
Social Media
Coordinates
36.488, -94.254

Hail, Sebastian

When
March 5, 1:30 AM CST
Where
Sebastian County, 0.89 mi SE of Oak Park
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.420, -94.370

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318037, 1318034, 1318033, 1318036.